It is currently Wed Aug 23, 2017 8:34 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Methadone --> Suboxone
PostPosted: Mon Apr 03, 2017 11:57 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jun 27, 2014 1:31 pm
Posts: 59
Hi there. I recently switched from methadone to Suboxone. Short story: oxycodone for ~3 years, heroin for 2, a year on Suboxone (during which I frequently relapsed to brief heroin/oxy use), then 2 years on methadone at a high dose of 86 mg. Tapered to 28 mg over 5 months with relative ease. My last dose at clinic was 28 mg Tuesday morning 03/14. My Suboxone induction was Sat 03/18 at 4 pm for 102 hours from last methadone dose.

I did not experience precipitated withdrawals and seemed to stabilize quickly on 16 mg (8 mg am/8 mg pm). Looking back, I think at first, the removal of acute withdrawal symptoms was such a relief that I felt great comparatively! I was also nervous about the transition and glad to have it over!!

However, as the weeks have dragged on... it has been rough at the very least. My sleep schedule is all messed up. I work two very physically demanding jobs (bakery and restaurant) and the second one keeps me til 2 am or later. On methadone, I had no issue being in bed by 4. Having to be up for the clinic helped, I'm sure. Now, I cannot sleep at night. I had similar issues on Suboxone previously. I end up watching the sun rise, then sleeping til the last possible minute (I go into the first job by 1 pm). Some days, I feel great! Other days, I am just utterly exhausted. I do understand that working as much as I do is not helping, but EVEN WHILE TAPERING METHADONE AT A RATE OF 1 mg every two days, I was in much better shape.

Cravings have come back in some form, most of the time I don't think my body or mind even knows WHAT to crave anymore, so they come for heroin, methadone, crack, alcohol... my lifestyle is so far removed from all that at this point, that I am not truly scared at the moment...

I am just trying to figure out what is going on with my body... how long it will take... what I can do in the meantime...

Right now, physically, I am ok- ish most of the time - a lot of pain, but that is normal and the reason behind this whole struggle - but mentally I feel like I get a little worse every day. I am tired and cranky and I just feel like a shell of myself. I am starting to wonder if I should have just stuck out the methadone taper. I was under the impression that I would have an easier time tapering Suboxone. I also thought it would help to further heal my opiate receptors in the process. I also felt like methadone was just keeping me in the mindset of an addict. I was around using addicts daily when dosing. I did feel some sedation and pain relief when dosing, even at the end, and I felt like I was watching the clock all day waiting for my next dose. I wanted to get away from all that and put some time in between that cycle and being off everything. I thought Suboxone would be a good tool to give me that time. I'm starting to wonder if I was right.


Top
 Profile  
 
PostPosted: Tue Apr 04, 2017 12:25 am 
Offline
Average Poster
Average Poster

Joined: Fri Mar 31, 2017 1:22 pm
Posts: 6
Hey there: Saw your reply post

I know how you are feeling! I wish I didn't but I do.
I don't have any energy and it is a struggle, but i do suffer from pain and chronic fatigue.
I just personally have a lot of side effects on Bup... that's just me and just have no energy.
I am hoping this will get better at some point.
I just want to say I know what you are going through to some extent from my experience... I am on Day 34 and I don't feel the same as on Methadone. I have a very difficult time sleeping still, although I get 3-4 hours a night. I am taking about 1 to 2 mg a day and trying to get by.
I wish you the Absolute Best.
Did you decide to get off M yourself or were you forced as I was?
Take Care


Top
 Profile  
 
PostPosted: Tue Apr 04, 2017 10:30 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Is there anything else involved-- i.e. do you take benzos? I see your 'caffeinated' handle-- do you consume a lot of caffeine?

Methadone is an agonist, and it is much more sedating than buprenorphine. The 'value' of buprenorphine-- in quotes because it is more valuable to some people than others-- is that the opioid effect is perfectly flat throughout the 24 hours of a day. That flatness allows for perfect tolerance-- i.e. from the brain's perspective your are not 'on' anything.

It takes time for the body to adjust to the loss of the sedation caused by methadone-- just as it takes time to adjust to stopping any other sedative. I would think you are about there, if it has been a few weeks. But even after that adjustment, you need to learn to sleep without the help of a sedating medication. If you have a stressful life or job, it may be a challenge to learn to sleep well.

On buprenorphine, as in people who are not on any meds, sleep hygiene is important. I won't review everything here, as you can find it elsewhere. But you need to wind down before bed (check out the shift in light frequency on the iphone in the evening, for example). Caffeine lasts MUCH longer than people think, and many people can't sleep if they have just one cup of coffee after noon. Alcohol interrupts sleep too.

Finally, some people just do better on methadone than on buprenorphine, and vice versa. I would not say it is easy to taper with buprenorphine, because we don't have lower-dose tablets that would allow an easier taper.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group